I wonder if the doctor thinks the risk/benefit analysis comes down on the side of the side effects, particularly osteoporosis. I have a large frame, have been told my Dexa exam showed "the bones of a young adult" I am 81. If I go below 10 mg. I become symptomatic. After three times during the last year trying to wean off, I was clearly being maintained on an insufficient dose to be useful. Exercising is not possible when quadricep muscles simply will not work and are painful, as is the pelvic girdle. Deltoids refuse to help getting out of a chair. I still have PMR, and I cannot manage daily living below 10mg/day. I think there are cases where a more prolonged use of steroid is mandatory. On 5 mg, I have trouble getting out of bed, and I sit in a chair all day because moving is so painful and the weakness makes me unstable. I lose muscle strength from inactivity. And yes, I am a pianist, and cannot sit at the piano and play when symptomatic.